Jump to content
ACN Latitudes Forums

whyPANDAS

Members
  • Posts

    2
  • Joined

  • Last visited

whyPANDAS's Achievements

Newbie

Newbie (1/14)

0

Reputation

  1. just started Rituximab for son, who has long history of tick borne illnesses. and PANDAS. He is 21. He has been severely agitated for a couple months since stopped antibiotics and IVIG. He is blown up by Prednisone. Mayo Clinic recommended this but seems not to acknowledge possibility that TBI may still be present. Son having breathing problems...wonder if it is Rituximab, Prednisone or may Babesia which has reared its head.when he is immune suppressed by Prednisone. Very upset and don't know where to turn. Dont know anyone whose child has had rituximab. Would appreciate any communication.
  2. Each child, I assume, might respond differently. As a note of caution (I had no idea this could happen....) our child developed Cushing's syndrome from the high dose 6 week steroid taper, also developed physiological addiction to Prednsione and six months later, we are still trying to wean him from hydrocortisone (prescribed by the endocrinologist instead of Prednisone to try to wean him from the stronger Prednisone.) Our child gained over 40 pounds and is still trying to lose this weight. He has finally lost his moon-shaped face characteristic of Cushing's syndrome. The Prednisone took care of PANDAS symptoms while our child was on the drug. So initially we heralded the treatment as miraculous. Symptoms became to subside within two weeks as I remember. All symptoms returned when we lowered the dose and switched to hydrocortisone. There was no long term benefit, just a set of new complications which we are still struggling with six months later. When there is a stressor such as surgery or a new infection we have to raise the dose of hydrocortisone for our child to physiologically cope. Otherwise he suffers from extreme fatigue, severe nausea and depression from adrenal insufficiency. These symptoms developed within a week after the Prednisone taper. We finally found an endocrinologist who diagnosed the cause: adrenal insufficiency and withdrawal symptoms from physiological addiction to high -dose prednisone. We hadn't a clue what was going on. Additionally our child acquired Bartonella striae over his body when his system was immune suppressed on the Prednisone. Perhaps this was actually positive: he may have had continued having "hidden" Bartonella after having been previously treated. Now he is on antibiotics again to treat the illness and months into this treatment is showing some progress. Some physicians say the prominent striae are from the Prednisone itself. There is no way to determine the absolute cause: Prednisone or Bartonella. We have often wished we could turn back the clock and never have agreed to the high-dose Prednisone. It was certainly not a curative treatment for our child, just a treatment that complicated an already very complicated and difficult medical condition. It provided a reprieve but that was short lived and thus painful, particularly with new complications to deal with after the respite of symptoms. We would have appreciated knowing the possible downsides of such a course of treatment, which is why I share our experience.
×
×
  • Create New...